5 doctors weighed in:
I have a couple of fungus spots on the skin in the groin area. The doctor prescribed ketoconazole cream and fungus became much bigger and redder. Should I stop using that cream? Am I allergic to it? What should I do?
5 doctors weighed in

Dr. Martin Raff
Internal Medicine - Infectious Disease
3 doctors agree
In brief: Difficult to know
Without seeing the eruption cannot tell whether this is candida (yeast) or a superficial dermatomycosis (skin rash like athlete's foot).
If it is the latter ketoconazole will not be effective. See a good dermatologist.

In brief: Difficult to know
Without seeing the eruption cannot tell whether this is candida (yeast) or a superficial dermatomycosis (skin rash like athlete's foot).
If it is the latter ketoconazole will not be effective. See a good dermatologist.
Dr. Martin Raff
Dr. Martin Raff
Thank
In brief: ?allergy
Assuming you had tinea cruris, or jock itch, Ketoconazole Cream would have been an appropriate therapy.
However, it does sound like you may be allergic to a component of the cream that was prescribed. This is particularly true if the area is now itchy and weeping red. See the same doctor again and have them evaluate you and prescribe another medication which you can use.

In brief: ?allergy
Assuming you had tinea cruris, or jock itch, Ketoconazole Cream would have been an appropriate therapy.
However, it does sound like you may be allergic to a component of the cream that was prescribed. This is particularly true if the area is now itchy and weeping red. See the same doctor again and have them evaluate you and prescribe another medication which you can use.
Dr. Roman Bronfenbrener
Dr. Roman Bronfenbrener
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors